[Hypofibrinogenemia caused by long-term administration of hemocoagulase: three cases report and literature review].Zhonghua Xue Ye Xue Za Zhi. 2014 Jan; 35(1):50-2.ZX
A first report of 3 patients who developed hypofibrinogenemia due to long-term administration of hemocoagulase.
The clinical data of three patients with hypofibrinogenemia due to long-term administration of hemocoagulase were analyzed, and the related literature was reviewed.
Case 1, a two-year old girl, had liver traumatic rupture and then treated with massive transfusion and fibrinogen infusion in addition to intravenous recombinant factor VIIa (two times) and hemocoagulase (2 U/d). The liver wound bleeding was soon stopped. However, her plasma fibrinogen level decreased to 0.12 g/L after continuous administration of hemocoagulase for 18 days. Case 2, a three-year old boy, had liver traumatic rupture and was treated with surgical repair, and then received hemocoagulase (2 U/d). On the 8th day, a large amount of blood was found to exude from abdominal cavity drainage tube and indwelling venous catheter, and his fibrinogen dropped to 0.24 g/L. Case 3 was a 45 year-old man who underwent a total mandibular resection because of malignant tumor, and he was given hemocoagulase (4 U/d). A continuous blood oozing was noted from his operation incision, and his fibrinogen level decreased to 0.25 g/L. All the three patients'plasma fibrinogen levels and coagulation tests returned to normal ranges after discontinuation of hemocoagulase administration and supplement of fibrinogen, and the bleeding stopped in cases 2 and 3.
Long-term use of hemocoagulase could induce hypofibrinogenemia and severe bleeding.